MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT STEM EXTRACTOR UNIV JOINT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. REDAPT STEM EXTRACTOR UNIV JOINT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71355107
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after case it was found that the thread on tip of the redapt stem extractor univ joint broke off.No injuries or surgical delays reported.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned redapt stem extractor univ joint confirms the thread on the tip of the device broke off.The broken piece was not returned with the device.The device was manufactured in 2013.The device shows significant signs of wear/usage.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REDAPT STEM EXTRACTOR UNIV JOINT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10505777
Report Number1020279-2020-04481
Device Sequence Number3134678
Product Code LZO
UDI-Device Identifier00885556223697
UDI-Public00885556223697
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71355107
Device Catalogue Number71355107
Device Lot Number13LPG0030
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1